Alert archive / Iowa / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 24, NWS Quad Cities, IA
NWS Quad Cities, IA issued this severe thunderstorm warning at May 14, 2018, 9:12 PM CDT for Des Moines County, Henry County, Iowa. It was in force for 39 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 14, 2018, 9:12 PM CDT (02:12 UTC)
- Expired
- May 14, 2018, 9:51 PM CDT
- In force
- 39 min
- Issued by
- NWS Quad Cities, IA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Des Moines County, IA, Henry County, IA
The radar
The Quad Cities radar (KDVN), 95 km from the middle of the area, began a volume at 02:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 14, 9:15 PM CDT | TSTM WND GST 60 | 4 Wsw Mount Union, IA | CORRECTS PREVIOUS TSTM WND GST REPORT FROM 4 WSW MOUNT UNION. WINDS 50 TO 60 MPH. HAIL UP TO PENNY SIZE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 3 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 2.2 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1357 J/kg
- Mixed-layer CIN
- -75 J/kg
- Mixed-layer LCL
- 923 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 96 m²/s²
- 0-3 km storm-relative helicity
- 87 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.9
The text
As transmitted.
353
WUUS53 KDVN 150212
SVRDVN
IAC057-087-150315-
/O.NEW.KDVN.SV.W.0024.180515T0212Z-180515T0315Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Quad Cities IA/IL
912 PM CDT MON MAY 14 2018
The National Weather Service in the Quad Cities has issued a
* Severe Thunderstorm Warning for...
Eastern Henry County in southeastern Iowa...
Western Des Moines County in southeastern Iowa...
* Until 1015 PM CDT.
* At 911 PM CDT, a severe thunderstorm was located near Mount
Pleasant, moving southeast at 25 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Mount Pleasant, New London, Mediapolis, Winfield, Danville,
Middletown, Mount Union, Big Hollow Recreation Area, Pleasant
Grove, Mount Pleasant Municipal Arpt, Yarmouth and Prairie Grove.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
sturdy building.
To report severe weather, contact your nearest law enforcement
agency. They will send your report to the National Weather Service
office in the Quad Cities.
&&
LAT...LON 4101 9161 4114 9149 4109 9137 4108 9137
4107 9133 4101 9117 4078 9128
TIME...MOT...LOC 0211Z 308DEG 20KT 4102 9149
HAIL...1.00IN
WIND...60MPH
$$
Ervin6 follow-up statements
859
WWUS53 KDVN 150219
SVSDVN
Severe Weather Statement
National Weather Service Quad Cities IA/IL
919 PM CDT MON MAY 14 2018
IAC057-087-150315-
/O.CON.KDVN.SV.W.0024.000000T0000Z-180515T0315Z/
Henry IA-Des Moines IA-
919 PM CDT MON MAY 14 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1015 PM CDT
FOR NORTHEASTERN HENRY AND WESTERN DES MOINES COUNTIES...
At 919 PM CDT, a severe thunderstorm was located near Mount Union, or
near Mount Pleasant, moving southeast at 20 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Mount Pleasant, New London, Mediapolis, Winfield, Danville,
Middletown, Mount Union, Big Hollow Recreation Area, Pleasant Grove,
Mount Pleasant Municipal Arpt, Yarmouth and Prairie Grove.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
sturdy building.
To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
the Quad Cities.
&&
LAT...LON 4101 9161 4114 9149 4109 9137 4108 9137
4107 9133 4101 9117 4078 9128
TIME...MOT...LOC 0219Z 302DEG 17KT 4102 9146
HAIL...1.00IN
WIND...60MPH
$$
Ervin775
WWUS53 KDVN 150224
SVSDVN
Severe Weather Statement
National Weather Service Quad Cities IA/IL
924 PM CDT MON MAY 14 2018
IAC057-087-150315-
/O.CON.KDVN.SV.W.0024.000000T0000Z-180515T0315Z/
Henry IA-Des Moines IA-
924 PM CDT MON MAY 14 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1015 PM CDT
FOR NORTHEASTERN HENRY AND WESTERN DES MOINES COUNTIES...
At 924 PM CDT, a severe thunderstorm was located near Mount Union, or
near Mount Pleasant, moving southeast at 20 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Mount Pleasant, New London, Mediapolis, Danville, Middletown, Mount
Union, Big Hollow Recreation Area, Pleasant Grove, Mount Pleasant
Municipal Arpt, Yarmouth and Prairie Grove.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
sturdy building.
To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
the Quad Cities.
&&
LAT...LON 4101 9161 4110 9146 4109 9137 4108 9137
4107 9133 4101 9117 4078 9128
TIME...MOT...LOC 0224Z 303DEG 16KT 4101 9144
HAIL...1.00IN
WIND...60MPH
$$
Ervin843
WWUS53 KDVN 150233
SVSDVN
Severe Weather Statement
National Weather Service Quad Cities IA/IL
933 PM CDT MON MAY 14 2018
IAC057-087-150315-
/O.CON.KDVN.SV.W.0024.000000T0000Z-180515T0315Z/
Henry IA-Des Moines IA-
933 PM CDT MON MAY 14 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1015 PM CDT
FOR EAST CENTRAL HENRY AND WESTERN DES MOINES COUNTIES...
At 933 PM CDT, a severe thunderstorm was located near New London, or
7 miles east of Mount Pleasant, moving southeast at 20 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Mount Pleasant, New London, Mediapolis, Danville, Middletown, Mount
Union, Big Hollow Recreation Area, Pleasant Grove, Mount Pleasant
Municipal Arpt, Yarmouth and Prairie Grove.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
sturdy building.
To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
the Quad Cities.
&&
LAT...LON 4101 9161 4105 9145 4109 9137 4108 9137
4107 9133 4101 9117 4078 9128
TIME...MOT...LOC 0233Z 306DEG 16KT 4098 9141
HAIL...1.00IN
WIND...60MPH
$$
Ervin599
WWUS53 KDVN 150235
SVSDVN
Severe Weather Statement
National Weather Service Quad Cities IA/IL
935 PM CDT MON MAY 14 2018
IAC057-087-150315-
/O.CON.KDVN.SV.W.0024.000000T0000Z-180515T0315Z/
Henry IA-Des Moines IA-
935 PM CDT MON MAY 14 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1015 PM CDT
FOR EAST CENTRAL HENRY AND WESTERN DES MOINES COUNTIES...
At 935 PM CDT, a severe thunderstorm was located over New London, or
8 miles east of Mount Pleasant, moving southeast at 20 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Mount Pleasant, New London, Mediapolis, Danville, Middletown, Mount
Union, Big Hollow Recreation Area, Pleasant Grove, Mount Pleasant
Municipal Arpt, Yarmouth and Prairie Grove.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
sturdy building.
To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
the Quad Cities.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4099 9158 4105 9145 4109 9137 4108 9137
4107 9133 4101 9117 4078 9128
TIME...MOT...LOC 0235Z 306DEG 18KT 4097 9138
HAIL...1.00IN
WIND...60MPH
$$
Ervin420
WWUS53 KDVN 150245
SVSDVN
Severe Weather Statement
National Weather Service Quad Cities IA/IL
945 PM CDT MON MAY 14 2018
IAC057-087-150315-
/O.CON.KDVN.SV.W.0024.000000T0000Z-180515T0315Z/
Henry IA-Des Moines IA-
945 PM CDT MON MAY 14 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1015 PM CDT
FOR EAST CENTRAL HENRY AND WESTERN DES MOINES COUNTIES...
At 945 PM CDT, a severe thunderstorm was located over New London, or
near Mount Pleasant, moving southeast at 35 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Mount Pleasant, New London, Mediapolis, Danville, Middletown, Big
Hollow Recreation Area, Pleasant Grove, Mount Pleasant Municipal
Arpt, Yarmouth and Prairie Grove.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
sturdy building.
To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
the Quad Cities.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4099 9158 4102 9151 4103 9140 4104 9134
4105 9129 4101 9117 4078 9128
TIME...MOT...LOC 0245Z 295DEG 29KT 4094 9145
HAIL...1.00IN
WIND...60MPH
$$
Ervin594
WWUS53 KDVN 150251
SVSDVN
Severe Weather Statement
National Weather Service Quad Cities IA/IL
951 PM CDT MON MAY 14 2018
IAC057-087-150300-
/O.CAN.KDVN.SV.W.0024.000000T0000Z-180515T0315Z/
Henry IA-Des Moines IA-
951 PM CDT MON MAY 14 2018
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL HENRY AND WESTERN
DES MOINES COUNTIES IS CANCELLED...
The severe thunderstorm which prompted the warning has weakened.
Therefore, the warning has been cancelled. However heavy rain is
still possible with this thunderstorm.
LAT...LON 4099 9158 4102 9151 4103 9140 4104 9134
4105 9129 4101 9117 4078 9128
TIME...MOT...LOC 0248Z 308DEG 20KT 4092 9142
$$
ErvinWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 14, 6:39 PM CDT, 2 hours 33 minutes earlier.
Area forecast discussion, May 14, 6:39 PM CDT, 2 hours 33 minutes before
Area Forecast Discussion National Weather Service Quad Cities IA IL 639 PM CDT Mon May 14 2018 ...AVIATION UPDATE... .UPDATE... Issued at 628 PM CDT Mon May 14 2018 The severe weather risk continues to decrease as the main surface boundary for storms and untapped CAPE is found well south and east of the CWA at this time. The cirrus shield has served well to limit hail production in all storms in our east, but we kept the severe watch going for Putnam county since there were at least a few stronger cells nearby them. This last county will be cancelled when activity drifts a bit farther away. Pops have been lowered a bit overnight, but kept in high chance to likely as all mesocale/CAMS show more elevated storms overnight that are slow movers and unlikely to bring much severe weather threat. I've updated some of our social media graphics to reflect a lower severe threat. && .SYNOPSIS... Issued at 333 PM CDT Mon May 14 2018 Stationary frontal boundary extended from near the IA/MO border into se IA and far northern IL. The best moisture transport extended across northern MO, extreme eastern IA and central/northern IL. SBCAPES were about 3500 J/KG but the low level bulk shear was rather weak. Main severe risk will be large hail and damaging wind given the high CAPE. Temperatures ranged from the lower 70s nw to around 90 se. && .SHORT TERM...(This Evening through Tuesday) ISSUED AT 333 PM CDT Mon May 14 2018 Forecast focus on convection tonight. Tonight: Will have likely pops for much of tonight with the main areas of storms expected in our southern and eastern counties closer to the boundary. A short wave will be arriving overnight to aid in convection. HIRES suggest less coverage of storms in our northern cwa where 2-3 inches of rain fell overnight but will still need to monitor for isolated flash flooding if any stronger storms impact locations that had heavy rain last night. The main severe risk will be damaging winds and large hail, mainly this evening when the SBCAPE is higher. Lows will be in the upper 50s to mid 60s. Tuesday: Any lingering showers or storms (isolated to scattered coverage) should end from west to east as the day progresses. High pressure will be building into the area later in the day. Highs will be in the upper 70s at most locations. Gradually drier air will filter into the area during the afternoon as winds turn northeast. .LONG TERM...(Tuesday Night through Monday) ISSUED AT 333 PM CDT Mon May 14 2018 Forecast focus on dry and warm the remainder of the work week then more showers and thunderstorms this weekend. Tuesday night through Friday night: Dry and comfortable as the area will be in a split flow and surface high pressure. Highs will be in the 80s with lows in the 50s to lower 60s. This weekend: Confidence is low at this time as ECMWF is much more progressive with an upper level trough pushing into the Midwest. This model would suggest showers and storms Saturday night. However, the GFS indicates a frontal boundary stalling over the area with several rounds of showers and storms all weekend. The grids will indicate chance pops for now. Highs will be in the 80s on Saturday and in the 70s on Sunday. Early next week: Dry again as high pressure builds back into the area, with highs in the 70s. && .AVIATION...(For the 00Z TAFS through 00Z Tuesday Evening) ISSUED AT 633 PM CDT Mon May 14 2018 MVFR/VFR conditions across eastern Iowa and northern Illinois will slowly improve to VFR through 06z/15 as SHRA/TSRA dissipate and low clouds erode. After 06z/15 it is unclear how much storms in Missouri will prevent SHRA/TSRA from occurring across eastern Iowa. Thus have introduced VCSH/VCTS for a very weak upper level disturbance moving through aloft. MVFR conditions will develop as low clouds develop/get pulled down from the north. After 14z/15 conditions will again improve to VFR. && .HYDROLOGY... Issued at 1125 AM CDT Mon May 14 2018 On the Mississippi...the snow melt crest is progressing through LD 19 Keokuk today, and broadly at Gregory Landing through Tuesday. The broad crest at Gregory landing is falling short of the Moderate flood stage. Otherwise, all other sites continue to show river level falls, except for some temporary "bump-ups" or fall halts due to locally heavy rainfall last night right in the adjacent basin from Dubuque on down to Camanche. Burlington should fall below the Major flood stage later this afternoon. On the tributary rivers...with recent and forecast bouts of heavy rain, most tribs are forecast to still stay within their banks. The exception is on the lower Wapsipinicon River, where heavy rainfall early this morning just upstream of De Witt will bump that site temporarily up over Moderate flood stage today. The river may then experience a small drop back below Moderate flood this evening, before routed flow from further upstream where more heavy rain fall last night between Independence and Anamosa, produces another rise back above the Moderate flood stage by Tuesday evening. Swaths of heavy rainfall last night across northwestern Illinois will also produce rises above action stage on the Rock River at Joslin and Moline by this Thursday. Heavy rainfall is again possible late this afternoon and especially tonight, with areas north of Interstate 80 and especially the HWY 30 corridor, sensitive to more heavy rainfall and associated run- off. If more widespread heavy rainfall occurs in these northern areas again, additional rises on the rivers in these areas are likely, or aggravate any ongoing high water stages. Rivers such as the Cedar, Wapsi, Maquoketa, Pecatonica, and the Rock would be more susceptible. But there are signs in some of the latest model runs and boundary placements that suggest tonight's widespread heavy rain threat may occur south of the I80 corridor and thus away from these more sensitive river basins. && .DVN WATCHES/WARNINGS/ADVISORIES... IA...NONE. IL...NONE. MO...NONE. && UPDATE...Ervin SYNOPSIS...Haase SHORT TERM...Haase LONG TERM...Haase AVIATION...08 HYDROLOGY...12
Hazardous weather outlook, May 14, 12:12 PM CDT, 9 hours before
Hazardous Weather Outlook...CORRECTED National Weather Service Quad Cities IA IL 1212 PM CDT Mon May 14 2018 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-151715- Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Iowa-Johnson- Cedar-Clinton-Muscatine-Scott-Keokuk-Washington-Louisa-Jefferson- Henry IA-Des Moines-Van Buren-Lee-Jo Daviess-Stephenson-Carroll- Whiteside-Rock Island-Henry IL-Bureau-Putnam-Mercer-Henderson- Warren-Hancock-McDonough-Scotland-Clark- 1212 PM CDT Mon May 14 2018 This Hazardous Weather Outlook is for portions of north central Illinois...northwest Illinois...west central Illinois...east central Iowa...northeast Iowa...southeast Iowa and northeast Missouri. .DAY ONE...THIS AFTERNOON AND TONIGHT Scattered thunderstorms are expected between 3 pm and 10 pm. The main threats will be large hail up to the size of golfballs and damaging winds to 70 mph. Flash flooding is also possible, especially if the storms impact areas that recently received heavy rain. The area most at risk for severe weather is roughly south of a line from Mount Carroll, Illinois to Sigourney, Iowa. Additional thunderstorms are possible across the Outlook area overnight. Lightning, small hail and locally heavy rainfall will be the main threat with these storms. Flooding will continue along the Mississippi River and portions of the lower Iowa and Wapsipinicon Rivers. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY Scattered non-severe thunderstorms are expected Tuesday. Additional storms are possible Saturday and Sunday. It is too early to determine the potential for severe weather. Flooding will continue along the Mississippi River, as well as portions of the lower Iowa and Wapsipinicon Rivers. .SPOTTER INFORMATION STATEMENT... Spotter activation is likely for portions of the outlook area from mid afternoon through early evening.
In the hours before
Local storm report, May 14, 4:27 PM CDT, 4 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
427 PM CDT MON MAY 14 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0426 PM HEAVY RAIN LE CLAIRE 41.60N 90.36W
05/14/2018 M1.50 INCH SCOTT IA TRAINED SPOTTER
TOTAL AS OF 4 PM.
&&Special weather statement, May 14, 4:37 PM CDT, 4 hours 35 minutes before
Special Weather Statement National Weather Service Quad Cities IA/IL 437 PM CDT MON MAY 14 2018 ILC067-IAC111-MOC045-142200- Hancock-Lee-Clark- 437 PM CDT MON MAY 14 2018 ...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN HANCOCK... SOUTHWESTERN LEE AND NORTHEASTERN CLARK COUNTIES UNTIL 500 PM CDT At 437 PM CDT, a strong thunderstorm was located over St. Francisville, or 8 miles northeast of Kahoka, moving east at 20 mph. Winds in excess of 40 mph and dime size hail are possible with this storm. Locations impacted include... Fort Madison, Keokuk, Carthage, Nauvoo, Hamilton, Dallas City, Montrose, Ferris, Colusa, Adrian, New Boston, Burnside, St. Francisville, Elvaston, Pontoosuc, Bentley, Charleston, Keokuk Airport, Nauvoo State Park and Bluff Park. A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for west central Illinois. LAT...LON 4043 9165 4058 9166 4063 9110 4034 9108 TIME...MOT...LOC 2137Z 274DEG 19KT 4049 9159 Sheets
Local storm report, May 14, 4:42 PM CDT, 4 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
442 PM CDT MON MAY 14 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0440 PM HAIL KEWANEE 41.24N 89.93W
05/14/2018 E0.88 INCH HENRY IL PUBLIC
DIME TO NICKEL HAIL.
&&Local storm report, May 14, 4:53 PM CDT, 4 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
453 PM CDT MON MAY 14 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0448 PM HAIL KEWANEE 41.25N 89.92W
05/14/2018 E0.25 INCH HENRY IL PUBLIC
RELAYED BY BROADCAST MEDIA.
&&Special weather statement, May 14, 7:37 PM CDT, 1 hour 35 minutes before
Special Weather Statement
National Weather Service Quad Cities IA/IL
737 PM CDT MON MAY 14 2018
ILC015-195-150100-
Whiteside-Carroll-
737 PM CDT MON MAY 14 2018
...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT NORTHEASTERN WHITESIDE
AND SOUTHEASTERN CARROLL COUNTIES UNTIL 800 PM CDT
At 737 PM CDT, strong thunderstorms were clustered over
Milledgeville, or 12 miles northwest of Sterling, moving east at 30
mph.
Pea size hail is possible with this storm.
Locations impacted include...
Milledgeville, Fairhaven, Chadwick, Coleta, Hitt, Franklin Corners,
Carroll County Fairgrounds, Penrose, Malvern and White Pigeon.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 4183 8996 4202 8993 4209 8969 4193 8969
4193 8963 4186 8963
TIME...MOT...LOC 0037Z 256DEG 25KT 4195 8981
ErvinSpecial weather statement, May 14, 8:19 PM CDT, 53 minutes before
Special Weather Statement
National Weather Service Quad Cities IA/IL
819 PM CDT MON MAY 14 2018
IAC087-101-107-115-183-150200-
Henry-Louisa-Keokuk-Washington-Jefferson-
819 PM CDT MON MAY 14 2018
...A STRONG THUNDERSTORM WILL AFFECT NORTHERN HENRY...SOUTHWESTERN
LOUISA...SOUTHEASTERN KEOKUK...SOUTHERN WASHINGTON AND NORTHERN
JEFFERSON COUNTIES UNTIL 900 PM CDT
At 819 PM CDT, a strong thunderstorm was located over Coppock, or 7
miles south of Washington, moving east at 15 mph.
Pea size hail is possible with this storm.
Locations impacted include...
Washington, Columbus Junction, Winfield, Wayland, Brighton, Richland,
Ainsworth, Columbus City, Crawfordsville, Olds, Packwood, Pleasant
Plain, Cotter, Coppock, Wyman, Fredonia, Ollie, Washington Airport,
Germanville and Virginia Grove Recreation Area.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 4123 9210 4135 9137 4134 9137 4134 9126
4107 9127 4108 9137 4107 9137 4110 9210
TIME...MOT...LOC 0119Z 270DEG 11KT 4120 9169
ErvinThe office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 14, 8:19 PM CDT | Special Weather Statement | DVN | Washington | 41 min |
| May 14, 8:29 PM CDT | Severe Thunderstorm Warning | DVN | Henry, Louisa, Washington | 46 min |
| May 14, 10:48 PM CDT | Special Weather Statement | DVN | Des Moines | 27 min |
| May 14, 11:31 PM CDT | Special Weather Statement | DVN | Jefferson | 44 min |
Nearby
Severe Thunderstorm Warnings in Iowa, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.